It was more than 80 percent correct in spotting cancerous nodules, but accuracy still needs improving
by kirstyt on Fri Aug 21, 2009 12:00 AM
My husband has been on afinitor for 8 weeks. He has had a couple of mouthsores , which after using an antiseptic mouthwash , disappear. He gets random bouts of tiredness, again, not very oftern. Occasional itch, which can be kept at bay with antihistamines. So overall, he tolerates it very well indeed.
He has a visible tumour in the muscle of his upper arm, this has visably shrunk during this time. He has a tumour on the pleural membrane of his lung - he has experienced a pain in this area, we are praying this is down to shrinkage rather than growth!! The pain started a couple of weeks ago and hasn't got any worse, so fingers crossed...
He had to have a blood transfusion a couple of weeks ago, his haemaglobin dropped to 8.3, felt great afterwards. His haemaglobin wasn't effected when on Sorafenib - during this time he was having daily shots of wheatgrass. I have started the wheatgrass again - I've got a lot of faith in it.
by Sharencec on Sat Aug 22, 2009 12:00 AM
I am glad to hear your husband has had some success with Afinitor. My husband has been on Afinitor for 3 months, following 2 1/2 years on Sutent. He will have a CT scan in two weeks and we are hopeful. He has had a myriad of side effects with Afinitor. Like your husband he had a transfusion after being on Afinitor about 6 weeks. Since starting the med he has had at various times, coughs (checked out and attributed to med), rash, itchy skin. toe infection, loss of appetite, fatigue and swollen ankles. The coughs are constant, other side effects come and go. Good luck.
by drdale18 on Wed Nov 04, 2009 02:27 AM
My husband was diagnosed with stage 4 RCC in January of 2001 and he has been on Afinitor for 3 months. (this is after removal of a 12 cm tumor in 01, and a 9 cm abdominal tumor in 07)IL-2 for 4 years and Sutent for 2 years) After the first 5 weeks ton Afintor the mets in his lungs shrunk by 37%. This last scan they shrunk some more but not as much. The bad news is, he had one met in his pubic bone and it is growing - ate right through the superior pubic bone. We are now thinking of adding Avastin. The great thing about Afinitor is the lack of side effects comapared to Il-2 and Sutent. It is very tolerable. I would definitely encourage your dad to give it a try.
by choctawmom on Tue Dec 15, 2009 08:26 PM
I am stage 4 RCC. I began Afinitor 4 weeks ago. I also had 5 4d catscan radiation treatments at methodist hospital. My large tumor has shrank. I have extremely dry skin, but my severe rash has not came back, i only had mouth sore in the beginning. I could tell Afinitor was working the first 2 weeks I was on it. My tumor is paratrachea so it affects my breathing and swallowing. Afinitor side effects are sooo much better than Sutent. I am sooo glad to be on this medication. I also do meditation and will begin energy work this week. Never thought I would believe in these treatments but they have helped a great deal.
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
If you were considering traveling for cancer treatment, which headline would you find more interesting?
Destination: HOPE. Cancer care that is worth the trip.
Over 84% of our patients travel to our hospital from another state
Neither headline is interesting
We care about your feedback. Let us know how we can improve your CancerCompass experience.